Alert archive / California / Wind Advisories in 2009
Wind Advisory 48, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Oct 15, 2009, 4:58 PM PDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Oct 15, 2009, 4:58 PM PDT (23:58 UTC)
- Expired
- Oct 16, 2009, 9:00 AM PDT
- In force
- 16 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KLOX 152358 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 458 PM PDT THU OCT 15 2009 ...GUSTY CANYON WINDS OVER THE SANTA BARBARA COUNTY MOUNTAINS AND SOUTH COAST... .GUSTY NORTHWEST TO NORTHEAST CANYON WINDS WILL AFFECT THE SANTA BARBARA COUNTY SOUTH COAST AND MOUNTAINS THIS EVENING THROUGH EARLY FRIDAY MORNING. WINDS ARE EXPECTED TO INCREASE BY EARLY THIS EVENING TO 15 TO 30 MPH WITH LOCAL GUSTS TO AS HIGH AS 45 MPH BELOW AND THROUGH THE PASSES AND CANYONS...WITH THE WINDS STRONGEST THIS EVENING FROM THE VICINITY OF GAVIOTA PASS TO SAN MARCOS PASS...THEN STRONGEST LATER TONIGHT INTO FRIDAY MORNING IN THE VICINITY OF MONTECITO AS WINDS TURN MORE NORTHEASTERLY. THE WINDS SHOULD DIMINISH BELOW ADVISORY LEVELS BY MID MORNING ON FRIDAY. CAZ039-160800- /O.NEW.KLOX.WI.Y.0048.091015T2358Z-091016T1600Z/ SANTA BARBARA COUNTY SOUTH COAST- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA 458 PM PDT THU OCT 15 2009 ...WIND ADVISORY IN EFFECT UNTIL 9 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PDT FRIDAY. GUSTY NORTHWEST TO NORTH WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH BELOW PASSES AND CANYONS CAN BE EXPECTED BY THIS EVENING MAINLY FROM NEAR GAVIOTA PASS TO NEAR SAN MARCOS PASS. WINDS WILL SHIFT TO THE NORTHEAST AND BE STRONGEST BELOW THE PASSES AND CANYONS AROUND MONTECITO LATER TONIGHT. BY MID MORNING FRIDAY THE WINDS SHOULD FALL BELOW ADVISORY LEVELS. ROADWAYS AFFECTED BY THE GUSTY WINDS INCLUDE HIGHWAY 101 ALONG THE SOUTH SANTA BARBARA COUNTY COAST...AND HIGHWAY 154 BELOW SAN MARCOS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ052-160800- /O.NEW.KLOX.WI.Y.0048.091015T2358Z-091016T1600Z/ SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SAN MARCOS PASS... SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA 458 PM PDT THU OCT 15 2009 ...WIND ADVISORY IN EFFECT UNTIL 9 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PDT FRIDAY. GUSTY NORTHWEST TO NORTH WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH THROUGH PASSES AND CANYONS CAN BE EXPECTED BY THIS EVENING MAINLY FROM NEAR GAVIOTA PASS TO NEAR SAN MARCOS PASS. WINDS WILL SHIFT TO THE NORTHEAST AND BE STRONGEST THROUGH PASSES AND CANYONS ABOVE MONTECITO LATER TONIGHT. BY MID MORNING FRIDAY THE WINDS SHOULD FALL BELOW ADVISORY LEVELS. ROADWAYS AFFECTED BY THE GUSTY WINDS INCLUDE HIGHWAY 101 THROUGH GAVIOTA PASS...AND HIGHWAY 154 THROUGH SAN MARCOS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SIRARD
2 follow-up statements
000 WWUS76 KLOX 160746 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1246 AM PDT FRI OCT 16 2009 ...GUSTY CANYON WINDS OVER THE SANTA BARBARA COUNTY MOUNTAINS AND SOUTH COAST... .GUSTY NORTH TO NORTHEAST CANYON WINDS WILL AFFECT THE SANTA BARBARA COUNTY SOUTH COAST AND MOUNTAINS THROUGH THIS MORNING AS A STRONG SURFACE PRESSURE GRADIENT REMAINS OVER THE AREA. THE WINDS ARE EXPECTED TO DIMINISH BELOW ADVISORY LEVELS BY MID MORNING THIS MORNING. CAZ039-161600- /O.CON.KLOX.WI.Y.0048.000000T0000Z-091016T1600Z/ SANTA BARBARA COUNTY SOUTH COAST- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA 1246 AM PDT FRI OCT 16 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CONTINUED A WIND ADVISORY FOR THE SANTA BARBARA SOUTH COAST. THIS ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING. GUSTY NORTH TO NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH BELOW PASSES AND CANYONS WILL CONTINUE THROUGH THIS MORNING. THE STRONGEST WINDS WILL BE FOCUSED BELOW THE PASSES AND CANYONS IN THE VICINITY OF MONTECITO. ROADWAYS AFFECTED BY THE GUSTY WINDS INCLUDE HIGHWAY 101 ALONG THE SOUTH SANTA BARBARA COUNTY COAST...AND HIGHWAY 154 BELOW SAN MARCOS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ052-161600- /O.CON.KLOX.WI.Y.0048.000000T0000Z-091016T1600Z/ SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SAN MARCOS PASS... SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA 1246 AM PDT FRI OCT 16 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CONTINUED A WIND ADVISORY FOR THE SANTA BARBARA COUNTY MOUNTAINS. THIS ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING. GUSTY NORTH TO NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL CONTINUE THROUGH AND BELOW PASSES AND CANYONS THROUGH THIS MORNING. THE STRONGEST WINDS WILL BE FOCUSED THROUGH THE PASSES AND CANYONS ABOVE MONTECITO. ROADWAYS AFFECTED BY THE GUSTY WINDS INCLUDE HIGHWAY 101 THROUGH GAVIOTA PASS...AND HIGHWAY 154 THROUGH SAN MARCOS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HALL
000 WWUS76 KLOX 161537 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 837 AM PDT FRI OCT 16 2009 ...WIND ADVISORIES ALLOWED TO EXPIRE... .THE LATEST SURFACE OBSERVATIONS INDICATED THE GUSTY NORTH TO NORTHEAST WINDS HAVE DIMINISHED DRAMATICALLY OVER SOUTHERN SANTA BARBARA COUNTY. WITH NO INCREASE IN WINDS EXPECTED...THE WIND ADVISORIES FOR SOUTHERN SANTA BARBARA COUNTY WILL BE ALLOWED TO EXPIRE AT 900 AM. SOME LOCALLY GUSTY NORTH TO NORTHEAST WINDS WILL CONTINUE ACROSS THE AREA THROUGH EARLY AFTERNOON. CAZ039-161645- /O.EXP.KLOX.WI.Y.0048.000000T0000Z-091016T1600Z/ SANTA BARBARA COUNTY SOUTH COAST- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA 837 AM PDT FRI OCT 16 2009 ...WIND ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING. $$ CAZ052-161630- /O.EXP.KLOX.WI.Y.0048.000000T0000Z-091016T1600Z/ SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SAN MARCOS PASS... SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA 830 AM PDT FRI OCT 16 2009 ...WIND ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING. $$ RAT
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Oct 15, 2:15 PM PDT, 2 hours 43 minutes earlier.
Area forecast discussion, Oct 15, 2:15 PM PDT, 2 hours 43 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 215 PM PDT THU OCT 15 2009 .SYNOPSIS... A WARMING TREND BRINGING DRIER CONDITIONS WILL START THIS AFTERNOON AND LAST INTO SATURDAY. A WEAK OFFSHORE EVENT WILL SET UP LATE TONIGHT BRINGING LIGHT NORTHEAST BREEZES AND WILL LAST INTO FRIDAY MORNING. COOLER WEATHER WITH A RETURN OF THE MARINE LAYER WILL START SUNDAY AND LAST INTO EARLY NEXT WEEK. && .SHORT TERM (TODAY-SUNDAY)... GRADIENTS TRENDING A HEALTHY -5MB OFFSHORE THIS AFTERNOON...WHICH ONLY ENHANCES THE EFFECTS OF THE 590DM RIDGE NUDGING IN FROM THE SOUTHWEST. TO LITTLE SURPRISE TEMPS UP QUITE A BIT...ABOUT 5-15 DEGREES ON AVERAGE WITH SOME +20 TRENDS IN THE INTERIOR VALLEYS AND MTNS. WINDS MAY BE THE CONCERN TONIGHT INTO FRIDAY...AS MODERATE SURFACE HIGH PRESSURE OVER OREGON BUILDS INTO IDAHO...RESULTING IN CONTINUED OFFSHORE TRENDS. INITIALLY...THIS WILL ALLOW FOR GUSTY NORTHERLY FLOW TO FORM OVER THE CENTRAL COAST...WHICH SHOULD PRIME SRN SBA COUNTY FOR A MODERATE SUNDOWNER TONIGHT. SBA-SMX GRADS LOOK TO PEAK AT -4MB...BUT WITH THE PRESENCE OF A DECENTLY STRONG LOW LEVEL INVERSION...THE WINDS MAY STRUGGLE TO REACH THE COAST. WITH THAT IN MIND...PLAYING IT SAFE AND WENT AHEAD AND ISSUED A WIND ADVISORY FOR SRN SBA CO...HIGHLIGHTING THE SANTA YNEZ RANGE AND DOWNSTREAM FOOTHILLS. AS THE HIGH SHIFTS TO THE EAST...THE FLOW WILL FOLLOW SUIT AND SHIFT TO THE NORTHEAST OVERNIGHT TONIGHT. THIS WILL CONTINUE THE THREAT FOR SRN SBA COUNTY...BUT SHIFT THE AREA OF CONCERN TO MONTECITO. THIS WILL ALSO PUSH DECENT WINDS DOWN THROUGH THE I-5 CORRIDOR TONIGHT AS LAX-BFL STRENGTHEN TO -6MB. ISOLATED ADVISORY GUSTS ARE LIKELY...BUT DID NOT ISSUE ONE FOR NOW. BY LATER FRI...FLOW WILL BE NORTHEAST...AND MAKE FOR SOME BREEZY CONDITIONS IN THE VALLEYS. THE COASTS OF LA/VTU CO COULD SEE SOME LOCALLY BREEZY WINDS...BUT WITH THE OVERALL WEAKNESS OF THE GRADIENT AND SUPPORTING FLOW ALOFT...THE INVERSION MAY KEEP WINDS AT BAY. THIS WIND WILL HAVE A BIG EFFECT ON THE STRATUS...WHICH HAS SCOURED OUT OVER THE COASTAL AREAS...BUT STILL LOOMS OFF THE COAST. IF THE INVERSION PROVES STRONG ENOUGH TO KEEP THE WINDS CONFINED TO THE VALLEYS AND MOUNTAINS...THEN THE COASTAL AREAS SHOULD SEE SOME MORE CLOUDS AND COOLER THAN ADVERTISED TEMPS. OTHERWISE...ANOTHER 10 DEGREE WARMUP LOOKS NEARLY CERTAIN FOR TOMORROW...WITH MOST VALLEY AREAS FIRMLY INTO THE 90S. THE NORTHEAST WIND COULD EVEN AFFECT THE CENTRAL COAST AS 30 KT WINDS AT 1000 FT TRY TO MIX DOWN. THIS SHOULD CREATE A ROASTY DAY FOR SLO AND NRN SBA CO...WITH 80S AND 90S FIRMLY SET. SATURDAY LOOKS VERY SIMILAR TO FRI...EXCEPT FOR MUCH WEAKER NORTHEAST FLOW...AND SLIGHTLY COOLER COASTS AND WARMER INTERIORS. VALLEYS SHOULD LARGELY BE UNCHANGED. SUNDAY STILL LOOKS COOLER...AS GRADS QUICKLY TURN ONSHORE AND HEIGHTS LOWER. A SMALL 545DM LOW SHOULD PUSH INTO OREGON BY SUN NIGHT...WITH A WEAK TROUGH JUST DOWNSTREAM PUSHING DOWN THE CA COAST ON SUN. ALL THIS ADDS UP TO A HEALTHY 10 DEGREE OR SO COOLING TREND ON SUN...AND A LIKELY RETURN OF THE MARINE LAYER IF DID END UP SCOURING OUT ON FRI AND SAT. TEMPS SHOULD BE RIGHT ABOUT NORMAL...EXCEPT FOR SOME EXTRA COOLING OVER SLO COUNTY. NORTHERLY FLOW WILL BE ON THE RISE AS WELL WITH THIS...ESPECIALLY ALONG THE CENTRAL COAST. .LONG TERM (MONDAY-THURSDAY)... AS THE AFOREMENTIONED SYSTEM WORKS THROUGH THE WEST COAST...MODELS CONTINUE TO SHOW A DRY FRONT PUSHING DOWN THE CA COAST ON MON. ALTHOUGH THIS MAY PRODUCE A FEW CLOUDS NORTH OF SBA...IT WILL MOSTLY BE A WIND MAKER. COULD SEE SOME NEAR ADVISORY NORTHERLY WINDS OVER SLO AND SBA COUNTIES ON MON...AS WELL AS THE LA MTNS MON NIGHT INTO TUE. THE AIRMASS COOLS AS WELL...AND MON SHOULD BE THE COLDEST OF THE FORECAST PERIOD WITH BELOW NORMAL TEMPS AND A FAIRLY DEEP MARINE LAYER. THIS SYSTEM LOOKS COLD ENOUGH TO PRODUCE DECENT HIGH PRESSURE OVER THE GREAT BASIN BY TUE OR WED. THIS SHOULD SET UP ANOTHER ROUND OF WEAK-MODERATE OFFSHORE FLOW...WHICH WHEN COUPLED WITH A BUILDING RIDGE TO THE WEST...SHOULD RESULT IN ANOTHER WARMUP. FORECAST STILL FAIRLY CONSERVATIVE WITH THE WARM UP...SINCE TIMING MAY STILL BE UNCERTAIN...BUT ABOVE NORMAL TEMPS LOOKS GOOD BY THE MIDDLE OF NEXT WEEK. && .AVIATION...15/1955Z. VFR CONDITIONS WILL CONTINUE IN MOST LOCATIONS OVERNIGHT AND INTO FRIDAY. THE ONLY EXCEPTION WOULD BE IMMEDIATE COASTAL SECTIONS WHERE THERE IS A 40 PERCENT CHANCE OF LOW CLOUDS AND DENSE FOG RETURNING TO THE COAST LATE TONIGHT BEFORE IT CLEARS RAPIDLY FRIDAY MORNING. DEFINITELY A LOW CONFIDENCE FORECAST FOR THE IMMEDIATE COAST. KLAX...A LOW CONFIDENCE FORECAST. THERE IS A 40 PERCENT CHANCE OF LOW CLOUDS AND DENSE FOG RETURNING TO THE COAST LATE TONIGHT AND CLEARING AGAIN EARLY FRIDAY MORNING. THE CURRENT TAF DOES NOT INCLUDE A CEILING...HOWEVER A CEILING IS DEFINITELY A POSSIBILITY. KBUR...GOOD CONFIDENCE IN VFR CONDITIONS THROUGH FRIDAY. && .LOX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY (SEE LAXNPWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). HIGH SURF ADVISORY (SEE LAXCFWLOX). HIGH RIP CURRENT RISK (SEE LAXSRFLOX). && PUBLIC...KITTELL AVIATION...SWEET SYNOPSIS...STERN WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Oct 15, 9:00 AM PDT, 7 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 900 AM PDT THU OCT 15 2009 CAZ034>041-044>046-051>054-059-087-088-547-548-161300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 900 AM PDT THU OCT 15 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY DENSE FOG WILL AFFECT A FEW SPOTS THROUGH THE MORNING. HIGH SURF AND A HEIGHTENED THREAT OF RIP CURRENTS WILL CREATE A HAZARDOUS NEAR SHORE ENVIRONMENT FOR BEACH GOERS. * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. RORKE/KITTELL
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 3:28 AM PDT | Dense Fog Advisory | LOX | 6 hr | |
| Oct 15, 2:29 PM PDT | Small Craft Advisory | LOX | 8 days |
Nearby
Wind Advisories in California, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.